Alert archive / Illinois / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jul 12, 2014, 3:07 PM CDT for 10 counties in Illinois. It took effect at Jul 12, 2014, 10:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2014, 3:07 PM CDT (20:07 UTC)
- In effect from
- Jul 12, 2014, 10:00 PM CDT
- Expired
- Jul 13, 2014, 10:32 AM CDT
- In force
- 13 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
833 WGUS63 KILX 122007 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT SAT JUL 12 2014 ...ADDITIONAL HEAVY RAIN MAY LEAD TO RENEWED FLASH FLOODING TONIGHT... ILZ038-043>046-053>057-130200- /O.NEW.KILX.FF.A.0001.140713T0300Z-140713T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON 307 PM CDT SAT JUL 12 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...MACON...MCLEAN...MOULTRIE AND PIATT. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...COLES...DOUGLAS...EDGAR AND VERMILION. * FROM 10 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON. * RAINFALL TOTALS OF 3 TO 5 INCHES WERE WIDESPREAD SATURDAY MORNING...BASICALLY IN AREAS BETWEEN HIGHWAY 51 AND THE I-57 CORRIDOR. THE HEAVIEST RAIN OCCURRED FROM CHAMPAIGN URBANA NORTHWEST ALONG I-74 TO FAR SOUTHEAST MCLEAN COUNTY...WHERE TOTALS OF 5 TO 8 INCHES WERE REPORTED. WHILE SOME OF THIS FLOODING WAS STARTING TO RECEDE...IT WILL TAKE SOME TIME TO END. ADDITIONALLY...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN IS EXPECTED TO MOVE INTO EAST CENTRAL ILLINOIS TOWARD MIDNIGHT... AND CONTINUE THROUGH THE NIGHT. * WITH THE AMOUNT OF RAIN THAT HAS FALLEN...VERY LITTLE ADDITIONAL RAIN CAN BE ABSORBED BY THE GROUND BEFORE RUNNING OFF. THIS WILL RESULT IN AN INCREASED FLASH FLOOD POTENTIAL AGAIN OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GEELHART
3 follow-up statements
892 WGUS63 KILX 130224 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 924 PM CDT SAT JUL 12 2014 ...ADDITIONAL HEAVY RAIN MAY LEAD TO RENEWED FLASH FLOODING TONIGHT... ILZ038-043>046-053>057-131030- /O.CON.KILX.FF.A.0001.140713T0300Z-140713T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON 924 PM CDT SAT JUL 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...MACON...MCLEAN...MOULTRIE AND PIATT. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...COLES...DOUGLAS...EDGAR AND VERMILION. * THROUGH SUNDAY AFTERNOON * RAINFALL TOTALS OF 3 TO 5 INCHES WERE WIDESPREAD SATURDAY MORNING...BASICALLY IN AREAS BETWEEN HIGHWAY 51 AND THE I-57 CORRIDOR. THE HEAVIEST RAIN OCCURRED FROM CHAMPAIGN URBANA NORTHWEST ALONG I-74 TO FAR SOUTHEAST MCLEAN COUNTY...WHERE TOTALS OF 5 TO 8 INCHES WERE REPORTED. ADDITIONALLY...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN IS EXPECTED TO MOVE INTO EAST CENTRAL ILLINOIS TOWARD MIDNIGHT...AND CONTINUE THROUGH THE NIGHT. * WITH THE AMOUNT OF RAIN THAT HAS FALLEN...VERY LITTLE ADDITIONAL RAIN CAN BE ABSORBED BY THE GROUND BEFORE RUNNING OFF. THIS WILL RESULT IN AN INCREASED FLASH FLOOD POTENTIAL AGAIN OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ONTON
171 WGUS63 KILX 130755 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT SUN JUL 13 2014 ILZ038-043>046-053>057-131800- /O.CON.KILX.FF.A.0001.000000T0000Z-140713T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON 255 AM CDT SUN JUL 13 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...MACON...MCLEAN...MOULTRIE AND PIATT. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...COLES...DOUGLAS...EDGAR AND VERMILION. * UNTIL 1 PM CDT THIS AFTERNOON * SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE WATCH AREA THIS MORNING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH POSSIBLE. DUE TO THE VERY HEAVY RAINFALL THAT OCCURRED SATURDAY MORNING...VERY LITTLE ADDITIONAL RAIN CAN BE ABSORBED BY THE GROUND BEFORE RUNNING OFF. AS A RESULT...FLASH FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL REMAIN POSSIBLE THROUGH MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BARNES
453 WGUS63 KILX 131532 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1032 AM CDT SUN JUL 13 2014 ILZ038-043>046-053>057-131645- /O.CAN.KILX.FF.A.0001.000000T0000Z-140713T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON 1032 AM CDT SUN JUL 13 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS HAS BEEN CANCELLED. $$ HJS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 3:00 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 12, 3:00 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 300 PM CDT Sat Jul 12 2014 .DISCUSSION... ISSUED 300 PM CDT Sat Jul 12 2014 Eastern Illinois finally drying out after the copious rains that occurred during the morning hours. Radar showed a large area of 3 to 5 inches between US-51 and I-57, with a sizable area of 6 to 8 inches from Champaign northwest along I-74 into far southeast McLean County. Areas further west pretty much missed out on the rain, and some sunshine has formed out near Springfield. Tongue of 75+ degree dew points has spread into the western half of the CWA, causing heat index values to rise into the 95-100 degree range. Immediate forecast concern involves flooding potential tonight and Sunday, followed with the well-advertised, unseasonably cool weather occurring a bit later in the week. SHORT TERM...Tonight through Monday: Cold front still back across the northwest third of Iowa this afternoon, and this will be settling across the northern part of the forecast area overnight, finally clearing the the southeast corner by mid afternoon Sunday. MCS expected to develop across Iowa and northern Illinois this evening, sinking southward into our area beginning mid-late evening. Low-level flow will increase a bit, with a concern that this will slow the southward progression. Precipitable water values up around 2.3" will mean additional heavy rains are likely with this MCS, primarily in the northern half of the CWA. Areas west of Bloomington and Decatur should be able to absorb some of this heavier rain, at least initially, but east of there, it will take very little to cause additional water concerns due to the morning flooding. Thus, will be issuing a Flash Flood Watch basically from Bloomington to Decatur eastward for late this evening through midday Sunday. Initial thunderstorm activity should be exiting the southeast CWA Sunday evening. However, scattered showers/storms expected to develop again Monday as a surge of energy accompanies the incoming cool air mass. LONG TERM...Tuesday through Saturday: 850 mb temperatures fall to around 6-7C by Tuesday morning as the deep trough digs across the Midwest. Have lowered Tuesday morning temperatures a bit as a result, with lows 50-55 except upper 50s south of I-70, and we may struggle to reach 70 north of I-74 on Tuesday. Have added some small rain chances across the far north, due to potential for instability showers with the core of the trough overhead. Temperatures should rise a couple degrees each day for the remainder of the week, as the air mass modifies. Have kept the forecast dry the remainder of the period, as high pressure takes its time pushing eastward. Latest ECMWF does show some potential for rain across the south by Saturday, but the longer range models have some discrepancy on the strength of an incoming trough at that point, so have left it out for now. Geelhart && .AVIATION... ISSUED 1257 PM CDT Sat Jul 12 2014 Major issue for this forecast is the timing of the FROPA and the associated TSRA. Going to begin the progression a little sooner than prev issuance with a 03-06z approach and VCTS, with tempo TSRA shortly after for a couple hours. Dropping to IFR vis with storms. Otherwise, BKN mid/high deck and south southwesterly winds until the passage of the boundary when winds become more westerly. Ending the precip before dawn in the NW may bring risk of reduced vis in the wake of the system, but the clearing potential is sketchy in models as well as on vis sat imagery. Will keep a subtle drop for the early morning hours in PIA and BMI but should the mid deck maintain solid coverage, the vis drop will be minimized. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH from 10 PM CDT this evening through Sunday afternoon FOR ILZ038-043>046-053>057. &&
Hazardous weather outlook, Jul 12, 11:29 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1129 AM CDT SAT JUL 12 2014 ILZ040-041-047-049-050-131100- CASS-MASON-MORGAN-SCHUYLER-SCOTT- 1129 AM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THESE SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THOUGH ISOLATED GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THOUGH ISOLATED GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. RIVER FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA AND POINTS DOWNSTREAM INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036-037-131100- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 1129 AM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THESE SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THOUGH ISOLATED GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ILZ038-043>046-131100- CHAMPAIGN-DE WITT-MCLEAN-PIATT-VERMILION- 1129 AM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THOUGH ISOLATED GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS...STORMS ARE NOT ANTICIPATED TO REACH SEVERE CRITERIA. HOWEVER...BECAUSE OF THE UNUSUALLY HIGH RAINFALL AMOUNTS RECEIVED THIS MORNING...MUCH OF THE AREA WILL REMAIN UNDER A SIGNIFICANT THREAT OF FLOODING WITH ANY ADDITIONAL STORMS THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ON SUNDAY...EAST OF A TAYLORVILLE TO CHAMPAIGN LINE. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ILZ042-048-051>057-061>063-066>068-071>073-131100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-RICHLAND- SANGAMON-SHELBY- 1129 AM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THESE SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THOUGH ISOLATED GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ON SUNDAY...EAST OF A TAYLORVILLE TO CHAMPAIGN LINE. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Local storm report, Jul 12, 11:43 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 W FISHER 40.32N 88.37W
07/12/2014 CHAMPAIGN IL PUBLIC
US-136 FLOODED. REPORT VIA TWITTER
1130 AM FLASH FLOOD MANSFIELD 40.21N 88.51W
07/12/2014 PIATT IL PUBLIC
WATER OVER US-150 FROM MANSFIELD TO MAHOMET. PUBLIC
REPORT VIA TWITTER
&&
GEELHARTLocal storm report, Jul 12, 11:44 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN LAKE OF THE WOODS 40.21N 88.37W
07/12/2014 E7.00 INCH CHAMPAIGN IL BROADCAST MEDIA
PUBLIC REPORT RELAYED VIA UIUC CAMPUS TV STATION
&&
GEELHARTLocal storm report, Jul 12, 12:15 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1215 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM FLASH FLOOD MANSFIELD 40.21N 88.51W
07/12/2014 PIATT IL DEPT OF HIGHWAYS
US-150 CLOSED EAST OF MANSFIELD DUE TO FLOODING. REPORTED
BY IDOT
&&
GEELHARTLocal storm report, Jul 12, 1:16 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
07/12/2014 M2.77 INCH CHAMPAIGN IL ASOS
STORM TOTAL.
&&
GEELHARTLocal storm report, Jul 12, 1:25 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
125 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN MANSFIELD 40.21N 88.51W
07/12/2014 M5.70 INCH PIATT IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
&&
GEELHARTLocal storm report, Jul 12, 1:56 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
156 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
07/12/2014 E3.00 INCH SHELBY IL BROADCAST MEDIA
MEASURED BETWEEN 4 AM AND 630 AM. RELAYED VIA WAND-TV.
0657 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
07/12/2014 M2.84 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 4 N CERRO GORDO 39.95N 88.73W
07/12/2014 M3.33 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
07/12/2014 M2.65 INCH SHELBY IL COCORAHS
0700 AM HEAVY RAIN 4 SSW LE ROY 40.29N 88.79W
07/12/2014 M3.62 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 1 NE SHELBYVILLE 39.42N 88.79W
07/12/2014 M2.65 INCH SHELBY IL COCORAHS
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
07/12/2014 M1.13 INCH MCLEAN IL NWS EMPLOYEE
0700 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
07/12/2014 M1.97 INCH MOULTRIE IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 NW NEOGA 39.36N 88.50W
07/12/2014 M1.07 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN 7 WSW MONTICELLO 39.99N 88.70W
07/12/2014 M2.71 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
07/12/2014 M2.84 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 7 WSW MONTICELLO 39.99N 88.70W
07/12/2014 M2.71 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 4 SSW LE ROY 40.29N 88.79W
07/12/2014 M3.62 INCH MCLEAN IL COCORAHS
0730 AM HEAVY RAIN 4 NW MODE 39.31N 88.79W
07/12/2014 M3.42 INCH SHELBY IL COCORAHS
0730 AM HEAVY RAIN 4 NW MODE 39.31N 88.79W
07/12/2014 M3.42 INCH SHELBY IL COCORAHS
0730 AM HEAVY RAIN 2 NNE CISCO 40.04N 88.71W
07/12/2014 M3.09 INCH PIATT IL COCORAHS
0730 AM HEAVY RAIN 2 NNE CISCO 40.04N 88.71W
07/12/2014 M3.09 INCH PIATT IL COCORAHS
0730 AM HEAVY RAIN FARMER CITY 40.24N 88.64W
07/12/2014 M2.17 INCH DE WITT IL MESONET
HADS RIVER DATA
0730 AM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
07/12/2014 M2.24 INCH SHELBY IL MESONET
HADS RIVER DATA
0730 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
07/12/2014 M1.68 INCH MOULTRIE IL MESONET
HADS RIVER DATA
0730 AM HEAVY RAIN COWDEN 39.25N 88.86W
07/12/2014 M1.42 INCH SHELBY IL MESONET
HADS RIVER DATA
0840 AM FLOOD MONTICELLO 40.03N 88.57W
07/12/2014 PIATT IL LAW ENFORCEMENT
WATER ACROSS SEVERAL ROADS, A COUPLE INCHES DEEP. WATER
STANDING IN SEVERAL YARDS.
0840 AM FLOOD BEMENT 39.92N 88.57W
07/12/2014 PIATT IL LAW ENFORCEMENT
WATER RUNNING OVER ROADS, A COUPLE INCHES DEEP. STANDING
WATER IN SEVERAL YARDS.
0850 AM HEAVY RAIN 2 NW CHAMPAIGN 40.13N 88.29W
07/12/2014 M2.86 INCH CHAMPAIGN IL COCORAHS
STORM TOTAL RAINFALL...2.64 INCHES OF RAIN THE PAST HOUR
AND 50 MINS.
0854 AM FLASH FLOOD 1 ENE CHAMPAIGN 40.12N 88.25W
07/12/2014 CHAMPAIGN IL TRAINED SPOTTER
SEVERAL STREETS IN CHAMPAIGN FLOODED WITH 6 TO 12 INCHES
OF WATER. LAW ENFORCEMENT REPORTS WATER OVER ROADS AT
NEIL STREET AND KIRBY, INTERSECTION OF COLUMBIA AND
MARKET, AND THE VINE STEET VIADUCT. CUNNINGHAM VIADUCT
ALSO CLOSED DUE TO FLOODING.
0900 AM HEAVY RAIN 4 E LEXINGTON 40.64N 88.71W
07/12/2014 M2.63 INCH MCLEAN IL PUBLIC
REPORT VIA FACEBOOK
0925 AM HEAVY RAIN MAHOMET 40.19N 88.40W
07/12/2014 M4.90 INCH CHAMPAIGN IL PUBLIC
REPORT VIA FACEBOOK
0930 AM HEAVY RAIN 1 N SAVOY 40.08N 88.25W
07/12/2014 M4.10 INCH CHAMPAIGN IL MESONET
RAINFALL THIS MORNING...SWOP REPORT.
0945 AM FLASH FLOOD CHAMPAIGN 40.11N 88.26W
07/12/2014 CHAMPAIGN IL LAW ENFORCEMENT
SEVERAL STRETS CLOSED DUE TO FLOODING. INCLUDES BRADLEY
WESTBOUND AT PROSPECT, NEIL ST FROM HESSEL BLVD TO FOX
DRIVE.
1000 AM HEAVY RAIN FOOSLAND 40.36N 88.43W
07/12/2014 M5.50 INCH CHAMPAIGN IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
1000 AM HEAVY RAIN 1 SSE LE ROY 40.33N 88.76W
07/12/2014 M2.44 INCH MCLEAN IL MESONET
HADS STATION
1000 AM HEAVY RAIN 5 ESE CHAMPAIGN 40.08N 88.19W
07/12/2014 M4.35 INCH CHAMPAIGN IL MESONET
APRS MESONET
1000 AM HEAVY RAIN 2 W SIDNEY 40.02N 88.10W
07/12/2014 M3.08 INCH CHAMPAIGN IL COCORAHS
APRS MESONET
1000 AM FLASH FLOOD MAHOMET 40.19N 88.40W
07/12/2014 CHAMPAIGN IL BROADCAST MEDIA
ROUTE 47 BETWEEN GIBSON CITY AND MAHOMET WITH MULTIPLE
SPOTS OF DEEP FLOODING ACROSS THE ROAD. PUBLIC REPORT VIA
WCIA FACEBOOK PAGE
1000 AM HEAVY RAIN LEXINGTON 40.64N 88.78W
07/12/2014 M4.01 INCH MCLEAN IL MESONET
APRS MESONET
1000 AM HEAVY RAIN SW CHAMPAIGN 40.11N 88.26W
07/12/2014 M4.80 INCH CHAMPAIGN IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
1010 AM HEAVY RAIN LAKE OF THE WOODS 40.21N 88.37W
07/12/2014 M6.50 INCH CHAMPAIGN IL PUBLIC
TOTAL SINCE 6 AM. PUBLIC REPORT VIA TWITTER
1015 AM HEAVY RAIN MAHOMET 40.19N 88.40W
07/12/2014 M6.00 INCH CHAMPAIGN IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
1035 AM HEAVY RAIN BEMENT 39.92N 88.57W
07/12/2014 M2.50 INCH PIATT IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
1035 AM HEAVY RAIN FARMER CITY 40.24N 88.64W
07/12/2014 M4.50 INCH DE WITT IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
1045 AM HEAVY RAIN CISCO 40.01N 88.72W
07/12/2014 M3.50 INCH PIATT IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
1050 AM HEAVY RAIN 1 SSE URBANA 40.10N 88.20W
07/12/2014 M4.47 INCH CHAMPAIGN IL COCORAHS
STORM TOTAL, WITH 4.33 INCHES IN LAST 4 HOURS.
1100 AM HEAVY RAIN SE URBANA 40.11N 88.21W
07/12/2014 M4.28 INCH CHAMPAIGN IL PUBLIC
RAIN HAS STOPPED
1115 AM HEAVY RAIN 2 ENE PHILO 40.01N 88.12W
07/12/2014 M4.34 INCH CHAMPAIGN IL COCORAHS
1130 AM FLASH FLOOD MANSFIELD 40.21N 88.51W
07/12/2014 PIATT IL PUBLIC
WATER OVER US-150 FROM MANSFIELD TO MAHOMET. PUBLIC
REPORT VIA TWITTER
1130 AM HEAVY RAIN LAKE OF THE WOODS 40.21N 88.37W
07/12/2014 E7.00 INCH CHAMPAIGN IL BROADCAST MEDIA
PUBLIC REPORT RELAYED VIA UIUC CAMPUS TV STATION
1130 AM FLASH FLOOD 1 W FISHER 40.32N 88.37W
07/12/2014 CHAMPAIGN IL PUBLIC
US-136 FLOODED. REPORT VIA TWITTER
1138 AM HEAVY RAIN CHAMPAIGN 40.11N 88.26W
07/12/2014 M5.18 INCH CHAMPAIGN IL MESONET
INTERSECTION OF MCKINLEY AND PARK AVE, WHICH IS ALSO
COVERED BY A FOOT OF WATER. SWOP REPORT
1148 AM FLASH FLOOD MANSFIELD 40.21N 88.51W
07/12/2014 PIATT IL DEPT OF HIGHWAYS
US-150 CLOSED EAST OF MANSFIELD DUE TO FLOODING. REPORTED
BY IDOT
0100 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
07/12/2014 M2.77 INCH CHAMPAIGN IL ASOS
STORM TOTAL.
0100 PM HEAVY RAIN MANSFIELD 40.21N 88.51W
07/12/2014 M5.70 INCH PIATT IL BROADCAST MEDIA
PUBLIC REPORT VIA WCIA FACEBOOK PAGE
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:53 AM CDT | Flash Flood Warning | ILX | Champaign, McLean, Piatt | 6 hr |
| Jul 12, 3:00 PM CDT | Areal Flood Warning | ILX | Champaign, McLean, Piatt | 7 hr |
| Jul 12, 4:30 PM CDT | River Flood Warning | ILX | Piatt | 7 days |
Nearby
Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.